The mother of a medical student who died after taking a "legal high" drug said today that Government plans to ban it do not stretch far enough.
Maryon Stewart said classifying Gamma-Butyrolactone (GBL) as a Class C drug "doesn't send the right warnings" to impressionable young people.
Her daughter, Hester Stewart, 21, a University of Sussex student who was studying molecular medicine, died in Brighton, East Sussex, in April after taking GBL.
It is banned in several countries, including the United States and Sweden, and is set to be classed as a controlled substance, along with other "legal highs", by the British Government tomorrow.
But Mrs Stewart told GMTV: "I don't think it goes far enough. In America, it is a Schedule A, which is the equivalent of a Class A drug here.
"Class C doesn't mean anything. It doesn't send the right warnings. What we need to do is educate young people because I have now come to realise that people as young as 11 are taking legal highs by the bucket-full.
"They are having all sorts of awful side-effects but they don't realise because they think it is legal, it is safe."
She added: "We have all this stuff flooding on to the market and we have no idea what's in it."
An inquest into Miss Stewart's death in Brighton in July heard that she took GBL mixed with alcohol following an American football awards ceremony and was found dead in bed.
A verdict of misadventure was recorded by Brighton and Hove Coroner Veronica Hamilton-Deeley.
Mrs Stewart said today that, due to the lack of information about what is contained in "legal highs", she is launching a website to help improve people's understanding, at http://www.whatsinit.co.uk.
She is also aiming to raise money for equipment to help analyse "legal high" drugs and assess their potential danger.
"Some legal highs might be safe but there are others that can be heavily addictive," she told GMTV.
"A study done in the last few weeks on taking Mephedrone found half got anxious and depressed, they got heavy nosebleeds, and they also got chest infections and breathing problems.
"That's not what you want for your kids."